Particulate Found in Vials Prompts NSAID Recall

Hospira announced a voluntary recall of Ketorolac Tromethamine Injection due to potential particulate following a customer's report of visible, floating particulate seen in the glass fliptop vials. Ketorolac tromethamine is a non-steroidal anti-inflammatory drug (NSAID) indicated for short-term management of moderately severe, acute pain requiring opioid-level analgesia.

The particulate has been identified as calcium-ketorolac crystals. Intramuscular or intravenous administration of these crystals could lead to localized inflammation, allergic reaction, granuloma formation or microembolic effects (if intravenous route). Also, there may be a delay of therapy if the particulate is discovered at the point of care or if it blocks the infusion of the solution.

RELATED: Recall Due to Wrong Exp Date on Ketorolac Label

The full list of affected products are found here. The recalled products were distributed from February 2014–December 2014 in the United States, and from January 2014–July 2014 in Singapore. Hospira has notified customers via a letter and is arranging for a return of affected products.

For more information call (800) 441-4100 or visit FDA.gov.

Loading links....